MAUDE Adverse Event Report: RESPIRONICS,INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS,INC. WISP MASK; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 1120434
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Low Blood Pressure/ Hypotension (1914)
Date of Event 02/13/2019
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer received information that an end user experienced irregular blood pressure after wearing the wisp mask with magnetic connections.There was no report of medical intervention.There was no report of serious patient harm or injury.The manufacturer has not received the product for investigation.The wisp instructions for use includes the following warnings: the headgear clips contain magnets.Contact your healthcare professional before you use this mask.Some medical devices may be affected by magnetic fields.The magnetic clips in this mask should be kept at least 2 in.(50 mm) away from any active medical device with special attention to implanted devices such as pacemakers, defibrillators and cochlear implants.Do not use in or near magnetic resonance imaging (mri) equipment.Keep unassembled magnetic headgear clips out of reach of children.In case of accidental swallowing, seek medical assistance immediately.This report will be filed as an initial-final report.We will continue to monitor these complaints regarding magnets.If any additional information is received, an additional report will be filed.The manufacturer concludes no further action is needed at this time.
 
Additional Manufacturer Narrative
Manufacturer added pacemaker to b7 for other relevant history and medical device problem code 2682 for patient-device incompatibility.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap,and mechanical ventilator devices.The manufacturer previously received information alleging an end user experienced irregular blood pressure after wearing the wisp mask with magnetic connections,the wisp instructions for use includes the following warnings: the headgear clips contain magnets.Contact your healthcare professional before you use this mask.Some medical devices may be affected by magnetic fields.The magnetic clips in this mask should be kept away from any active medical device with special attention to implanted devices such as pacemakers, defibrillators and cochlear implants.Do not use in or near magnetic resonance imaging (mri) equipment.Keep unassembled magnetic headgear clips out of reach of children.In case of accidental swallowing, seek medical assistance immediately related to a wisp/dreamwisp device's sound abatement foam.There was no report of medical intervention.There was no report of serious patient harm or injury repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting an updated report at this time.If pertinent information becomes available to the manufacturer at a later date, a follow-up report will be filed.Section h6 updated in this report.

Brand Name
WISP MASK
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS,INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS,INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key15027518
Report Number2518422-2022-60533
Device Sequence Number20370347
Product Code BZD
UDI-Device Identifier00606959039698
UDI-Public00606959039698
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121631
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1120434
Device Catalogue Number1120434
Device Lot Number181222
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2019
Supplement Date Received by Manufacturer02/13/2019
07/24/2023
Initial Report FDA Received Date07/15/2022
Supplement Report FDA Received Date07/15/2022
08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown